Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 87, NWS Pueblo, CO

June 9, 2007Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 9, 2007, 3:46 PM MDT for Prowers County, Colorado. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2007, 3:46 PM MDT (21:46 UTC)
Expired
Jun 9, 2007, 4:06 PM MDT
In force
20 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Prowers County, CO

The radar

The Goodland radar (KGLD), 180 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 3:48 PM MDTHAIL 119 S Holly, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1913 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 092147
SVRPUB
COC099-092230-
/O.NEW.KPUB.SV.W.0087.070609T2146Z-070609T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
346 PM MDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 430 PM MDT...

* AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  CENTERED 19 MILES NORTHEAST OF TWO BUTTES...OR 20 MILES SOUTHWEST
  OF COOLIDGE...AND WAS MOVING TOWARD THE NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
  SOUTHEAST PROWERS COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3782 10233 3767 10222 3771 10208 3796 10209

$$
1 follow-up statement
000 
WWUS55 KPUB 092206
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
406 PM MDT SAT JUN 9 2007

COC099-092216-
/O.CAN.KPUB.SV.W.0087.000000T0000Z-070609T2230Z/
PROWERS CO-
406 PM MDT SAT JUN 9 2007

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EAST
CENTRAL PROWERS COUNTY...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT 
SATURDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3782 10233 3767 10222 3771 10208 3796 10209

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:56 PM MDT, 50 minutes earlier.

Area forecast discussion, Jun 9, 2:56 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
256 PM MDT SAT JUN 9 2007

.SHORT TERM...
(TONIGHT AND SUNDAY)

SHORT TERM CONCERNS INCLUDE  THUNDERSTORM COVERAGE AND SEVERE POTENTIAL

CURRENTLY THUNDERSTORMS FIRING AHEAD OF LITTLE SHORT WAVES THAT ARE
GOING AROUND THE BACK SIDE OF THE TEXAS HIGH PRESSURE AREA. LIMITED
SHEAR BUT ANALYSIS SUGGESTS INCREASING CAPE OVER SOUTHEAST SECTIONS.
STORMS MOVING INTO BETTER MOISTURE AND WITH ADDITIONAL HEATING COULD
SEE SOME BIG HAILERS.

TONIGHT...WAVE IN THE SW FLOW CONTINUES TO MOVE ACROSS THE FORECAST
AREA AND WILL KEEP THREAT GOING INTO THE EVENING. MODELS DIFFER ON
HOW AND WHERE CONVECTION WILL BE THE BEST COVERAGE. NAM SUGGESTED
SOUTHWEST MOUNTAINS WITH ANOTHER MAX OVER SOUTHEAST CORNER. GFS
FOCUSED MORE ON THE SOUTHEAST. EITHER WAY LOOKS LIKE SOUTHEAST WILL
BE THE AREA TO WATCH.

SUNDAY...WITH NOT MUCH CHANGE IN THE PATTERN IT WILL BE DIFFICULT TO
TIME THOSE PESKY SHORT WAVES. MODELS TAKE UPPER LOW AND DROP IT
SOUTH WHICH ALLOWS THE UPPER RIDGE TO EXTEND FARTHER NORTH WEST.
THIS COULD DECREASE THUNDERSTORM ACTIVITY AS SHORT WAVES STAY WEST
AND NORTH OF THE CWFA. MODELS ARE ALL PRETTY DRY FOR SUNDAY BUT HELD
ON TO EXISTING POPS RATHER THAN RISK TAKING THEM OUT AND HAVING TO
PUT THEM BACK IN.

.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)

ONGOING CONVECTION NEEDS TO BE WATCHED...SO DISCUSSION WILL BE
FAIRLY BRIEF.

SOUTHWEST FLOW ALOFT AND INSTABILITY SUNDAY NIGHT WILL CARRY ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE EVENING
HOURS...FOLLOWED BY DRY WEA AFTER MIDNIGHT.

ON MONDAY...SOUTHWESTERN TROUGH STILL A WAYS OFF...BUT WITH STRONG
ISOLATION AND SOME MOISTURE...CONVECTION WILL FIRE MIDDAY...AND
AGAIN LAST THROUGH THE EVENING. HOWEVER...WITH APPROACHING
TROUGH...THE CONVECTION MAY LINGER LONGER THROUGH THE MIDNIGHT
HOUR...AND BE SCATTERED THROUGH OUR WESTERN MOUNTAINS TO DAYBREAK
TUESDAY.

ON TUESDAY...TROUGH MOVES INTO THE AREA...AND GFS HAS IT MOVING
QUITE SLOWLY...NOT REALLY LOSING INFLUENCE UNTIL WEDNESDAY
EVENING. POPS TUESDAY AFTERNOON AND EVENING MOSTLY IN THE LOW
SCATTERED CATEGORY...WITH LIFT...COOLER TEMPERATURES ALOFT. THE
NEW GFS RUN IS SLOWER THAN PREVIOUS RUNS...BUT SURROUNDING OFFICES
HAVE NOT FOLLOWED THAT...SO WILL CONTINUE WITH LOWER CHANCES FOR
RAIN ON WEDNESDAY. MODELS HAVE NOT BEEN CONSISTENT ANYWAY...SO THE
NEXT RUN COULD DO SOMETHING DIFFERENT.

RIDGE GRADUALLY BUILDS IN FOR NEXT WEEKEND WITH ELEVATING MID
LEVEL TEMPERATURES...WHICH WILL YIELD 80S TO LOWER 90S ACROSS THE
PLAINS...AND 50S TO UPPER 70S IN THE MOUNTAINS AND HIGH VALLEYS.

&&

.AVIATION...THUNDERSTORM DEVELOPMENT ALONG AND EAST OF THE MOUNTAINS
WILL BE THE BIGGEST CONCERN THROUGH 06Z. LOOKS LIKE BEST COVERAGE
WILL BE SOUTH OF A KPUB-KGCK LINE. AFTER 06Z STORMS SHOULD DISSIPATE
WITH LESS COVERAGE ON SUNDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21/13
Hazardous weather outlook, Jun 9, 6:10 AM MDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
610 AM MDT SAT JUN 9 2007

COZ058>089-093>099-101215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
610 AM MDT SAT JUN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS CAN
BE EXPECTED TODAY ACROSS THE AREA...WITH THE BEST COVERAGE OF STORMS
ACROSS THE SOUTHWEST MOUNTAINS. THE MAIN THREATS FROM THUNDERSTORMS
WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO AROUND 40 MPH.
A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL TO
LESS THAN 3/4 OF AN INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THE
MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING
AND WIND GUSTS AROUND 40 MPH. SOME OF THE STRONGER STORMS COULD
PRODUCE HAIL AROUND 1/2 INCH IN DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE
POSSIBLE LATE THIS AFTERNOON THROUGH THE EARLY EVENING.

In the hours before

Local storm report, Jun 9, 2:50 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
250 PM MDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             27 S LAMAR              37.69N 102.62W
06/09/2007  M0.75 INCH       PROWERS            CO   PUBLIC

&&

TLM
Local storm report, Jun 9, 3:20 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             23 S LAS ANIMAS         37.73N 103.22W
06/09/2007  M0.75 INCH       BENT               CO   PUBLIC

&&

TLM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:02 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers88 min
Jun 9, 2:04 PM MDTSevere Thunderstorm WarningPUBLas Animas56 min
Jun 9, 3:02 PM MDTSevere Thunderstorm WarningPUBBent88 min
Jun 9, 4:09 PM MDTSevere Thunderstorm WarningPUBProwers96 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.